Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2016, 1:49 PM EDT for Brantley County, Glynn County, Wayne County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 14, 2016, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brantley County, GA, Glynn County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
709
WUUS52 KJAX 141749
SVRJAX
GAC025-127-305-141830-
/O.NEW.KJAX.SV.W.0084.160614T1749Z-160614T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GLYNN COUNTY IN SOUTHEASTERN GEORGIA...
SOUTHEASTERN WAYNE COUNTY IN SOUTHEASTERN GEORGIA...
NORTHEASTERN BRANTLEY COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 230 PM EDT
* AT 149 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THALMANN...OR
13 MILES SOUTH OF GARDI...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THALMANN...EVERETT AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3123 8172 3136 8186 3155 8167 3153 8167
3152 8165 3151 8166 3149 8164 3147 8161
3145 8163 3144 8161 3143 8161 3139 8157
3138 8154 3136 8152
TIME...MOT...LOC 1749Z 226DEG 18KT 3135 8173
HAIL...0.88IN
WIND...60MPH
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:50 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 8:50 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 850 AM EDT TUE JUN 14 2016 .UPDATE...A deepening sw flow indicated by the 12z Jax sounding will result in scattered thunderstorms as seabreezes merge near the St. Johns river and the I-95 corridor in se Ga. Increased moisture and instability will result in isolated strong storms mainly with boundary collisions by late afternoon/early evening. Hot and humid conditions will persist with highs in the mid/upper 90s and heat indices near 105. && .AVIATION...VFR conditions this morning with scattered thunderstorms to develop this afternoon. Have VCTS in forecast after 18z as storms increase and move ne towards the east coast by late afternoon. && .MARINE...Light sw winds this morning will become se this afternoon at 10 to 15 knots with seas 1 to 3 feet. Showers and thunderstorms may reach the waters early this evening. Rip Currents: Low risk. && .PRELIMINARY POINT TEMPS/POPS... AMG 97 73 91 76 / 40 30 50 40 SSI 93 77 92 77 / 30 30 40 40 JAX 95 74 93 76 / 30 30 50 40 SGJ 93 75 91 76 / 30 30 40 40 GNV 95 73 91 75 / 30 20 40 20 OCF 93 74 91 75 / 30 20 40 20 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Zibura/Shuler
Hazardous weather outlook, Jun 14, 4:09 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 409 AM EDT TUE JUN 14 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-150915- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA- BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL- COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 409 AM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED MAINLY ACROSS THE INLAND AREAS WEST OF INTERSTATE 95. A FEW STORMS MAY BE STRONG AND PRODUCE STRONG AND GUSTY WINDS IN ADDITION TO FREQUENT LIGHTNING. IN ADDITION...LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES IS POSSIBLE WHICH MAY CAUSE LOCALIZED FLOODING OF FEW LOW LYING AREAS. HOT AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDICES NEAR 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE. AFTERNOON HEAT INDEX INDICES OF 100 TO 105 DEGREES IS EXPECTED FOR MUCH OF THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 14, 1:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT TUE JUN 14 2016
GAZ136-151-152-141800-
WAYNE GA-BRANTLEY GA-PIERCE GA-
122 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...EASTERN
PIERCE AND NORTHEASTERN BRANTLEY COUNTIES UNTIL 200 PM EDT...
AT 121 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BLACKSHEAR TO NEAR NAHUNTA. MOVEMENT WAS
NORTHEAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...NAHUNTA...PATTERSON...SCREVEN...OFFERMAN...RAYBON...BROADHURST
AND HORTENSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3139 8173 3118 8198 3132 8225 3147 8215
3147 8213 3150 8213 3159 8207
TIME...MOT...LOC 1721Z 227DEG 10KT 3133 8220 3123 8201
ENYEDISpecial weather statement, Jun 14, 1:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT TUE JUN 14 2016
GAZ136-153-141830-
WAYNE GA-INLAND GLYNN GA-
145 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 230 PM EDT...
AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THALMANN...OR 14 MILES SOUTH OF GARDI...MOVING NORTHEAST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
THALMANN...EVERETT AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3158 8170 3156 8170 3154 8168 3154 8167
3153 8167 3153 8165 3150 8165 3147 8161
3145 8163 3139 8156 3125 8169 3128 8174
3130 8173 3133 8174 3136 8180 3135 8186
3159 8171
TIME...MOT...LOC 1745Z 226DEG 18KT 3133 8174
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:22 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 38 min |
| Jun 14, 1:45 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| Jun 14, 1:51 PM EDT | Special Weather Statement | JAX | Wayne | 39 min |
| Jun 14, 2:05 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 25 min |
| Jun 14, 2:16 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jun 14, 2:27 PM EDT | Special Weather Statement | JAX | Wayne | 33 min |
| Jun 14, 2:34 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 41 min |
| Jun 14, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 46 min |
| Jun 14, 3:38 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | JAX | Camden | 66 min |
| Jun 14, 5:22 PM EDT | Areal Flood Advisory | JAX | Glynn | 3 hr |
| Jun 14, 6:19 PM EDT | Special Weather Statement | JAX | Bacon | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.